Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 809, NWS Norman, OK

September 17, 20166 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2016, 5:23 PM CDT for 6 counties in Oklahoma. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 5:23 PM CDT (22:23 UTC)
Expired
Sep 17, 2016, 6:15 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Canadian County, OK, Cleveland County, OK, Garvin County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 5:40 PM CDTTSTM WND DMG1 S Wayne, OKROOF DAMAGE TO BUSINESS
Sep 17, 5:40 PM CDTTSTM WND DMG1 S Wayne, OKTREES DAMAGED AT HIGHWAY 77 AND HIGHWAY 59.
Sep 17, 5:40 PM CDTTSTM WND DMGWayne, OK2 SEMI TRUCKS TURNED OVER ON I-35 AND POWER LINES DOWN NEAR HWYS 77 AND 59. RELAYED BY COUNTY EM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 1:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

650 
WUUS54 KOUN 172223
SVROUN
OKC017-027-049-051-087-109-172330-
/O.NEW.KOUN.SV.W.0809.160917T2223Z-160917T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  EASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 630 PM CDT

* AT 523 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES NORTHEAST OF TUTTLE TO 3 MILES NORTH OF ALEX
  TO 5 MILES SOUTHWEST OF PURCELL...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...
  DEL CITY...NEWCASTLE...BLANCHARD...PAULS VALLEY...PURCELL...
  YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...
  NOBLE...TUTTLE...SLAUGHTERVILLE AND SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 9789 3515 9787 3547 9794 3568 9737
      3510 9714 3473 9714
TIME...MOT...LOC 2223Z 265DEG 34KT 3534 9778 3497 9777 3496 9743 

HAIL...0.88IN
WIND...60MPH
 
$$

BRB
5 follow-up statements
844 
WWUS54 KOUN 172237
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SAT SEP 17 2016

OKC017-027-049-051-087-109-172330-
/O.CON.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
OKLAHOMA OK-MCCLAIN OK-CANADIAN OK-GRADY OK-CLEVELAND OK-GARVIN OK-
537 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN OKLAHOMA...MCCLAIN...SOUTHEASTERN CANADIAN...EASTERN
GRADY...CLEVELAND AND NORTHWESTERN GARVIN COUNTIES...

AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM THE WEST SIDE OF OKLAHOMA CITY TO NEAR NEW CASTLE TO
NEAR PURCELL...MOVING EAST AT 35 MPH. 

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...
DEL CITY...NEWCASTLE...BLANCHARD...PAULS VALLEY...PURCELL...YUKON...
BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE...
TUTTLE...SLAUGHTERVILLE AND SPENCER.

THUNDERSTORMS ARE OCCURRING AHEAD OF THIS LINE OF STORMS ACROSS THE
NORMAN AREA AND MAY PRODUCE STRONG WIND GUSTS ALSO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3484 9782 3513 9774 3548 9786 3566 9736
      3510 9714 3473 9714
TIME...MOT...LOC 2235Z 271DEG 29KT 3544 9774 3515 9758 3498 9734 

HAIL...0.75IN
WIND...60MPH
 
$$

BRB
058 
WWUS54 KOUN 172246
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT SAT SEP 17 2016

OKC051-172256-
/O.CAN.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
GRADY OK-
546 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRADY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3480 9759 3514 9758 3547 9775 3561 9734
      3511 9714 3473 9714
TIME...MOT...LOC 2246Z 258DEG 33KT 3545 9765 3522 9747 3482 9736 

$$

OKC017-027-049-087-109-172330-
/O.CON.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
OKLAHOMA OK-MCCLAIN OK-CANADIAN OK-CLEVELAND OK-GARVIN OK-
546 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN OKLAHOMA...MCCLAIN...EAST CENTRAL CANADIAN...
CLEVELAND AND NORTHWESTERN GARVIN COUNTIES...

AT 546 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OKLAHOMA CITY TO NEAR NORMAN TO NEAR MAYSVILLE...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...
NEWCASTLE...PAULS VALLEY...PURCELL...BETHANY...MUSTANG...CHOCTAW...
WARR ACRES...NOBLE...SLAUGHTERVILLE...SPENCER...NICHOLS HILLS...
JONES...NICOMA PARK...LEXINGTON AND GOLDSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3480 9759 3514 9758 3547 9775 3561 9734
      3511 9714 3473 9714
TIME...MOT...LOC 2246Z 258DEG 33KT 3545 9765 3522 9747 3482 9736 

HAIL...<.75IN
WIND...60MPH
 
$$

BRB
238 
WWUS54 KOUN 172257
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT SAT SEP 17 2016

OKC017-109-172306-
/O.CAN.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
OKLAHOMA OK-CANADIAN OK-
557 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKLAHOMA AND EAST
CENTRAL CANADIAN COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.

LAT...LON 3478 9744 3500 9737 3528 9739 3526 9720
      3511 9714 3473 9714
TIME...MOT...LOC 2256Z 292DEG 36KT 3520 9725 3481 9731 

$$

OKC027-049-087-172330-
/O.CON.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
MCCLAIN OK-CLEVELAND OK-GARVIN OK-
557 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL MCCLAIN...EASTERN CLEVELAND AND NORTH CENTRAL
GARVIN COUNTIES...

AT 556 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORMAN TO NEAR PAOLI...MOVING SOUTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORMAN...PAULS VALLEY...PURCELL...NOBLE...SLAUGHTERVILLE...
LEXINGTON...MAYSVILLE...WAYNE...PAOLI...ETOWAH...ROSEDALE...
LAKE THUNDERBIRD...LITTLE AXE AND WHITEBEAD.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 74 AND 91.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3478 9744 3500 9737 3528 9739 3526 9720
      3511 9714 3473 9714
TIME...MOT...LOC 2256Z 292DEG 36KT 3520 9725 3481 9731 

HAIL...<.75IN
WIND...60MPH
 
$$

BRB
431 
WWUS54 KOUN 172304
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT SAT SEP 17 2016

OKC027-049-087-172330-
/O.CON.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
MCCLAIN OK-CLEVELAND OK-GARVIN OK-
604 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN MCCLAIN...SOUTHEASTERN CLEVELAND AND NORTH CENTRAL
GARVIN COUNTIES...

AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ETOWAH TO NEAR PAULS VALLEY...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAULS VALLEY...PAOLI...ETOWAH...ROSEDALE AND WHITEBEAD. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3476 9735 3492 9723 3512 9719 3512 9714
      3485 9714 3474 9722
TIME...MOT...LOC 2303Z 284DEG 23KT 3510 9715 3477 9720 

HAIL...<.75IN
WIND...60MPH
 
$$

BRB
954 
WWUS54 KOUN 172315
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT SEP 17 2016

OKC027-049-087-172322-
/O.CAN.KOUN.SV.W.0809.000000T0000Z-160917T2330Z/
MCCLAIN OK-CLEVELAND OK-GARVIN OK-
615 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCLAIN...
SOUTHEASTERN CLEVELAND AND NORTH CENTRAL GARVIN COUNTIES IS
CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. A SEPARATE SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF MCCLAIN AND
GARVIN COUNTIES. 

LAT...LON 3476 9735 3492 9723 3512 9719 3512 9714
      3485 9714 3474 9722
TIME...MOT...LOC 2311Z 265DEG 34KT 3511 9706 3478 9711 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:28 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 17, 3:28 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
328 PM CDT SAT SEP 17 2016

.DISCUSSION...
Severe thunderstorm potential through tonight is the primary
concern.

Through 8 pm this evening, severe storm potential will increase. As
of 315 pm, a complex of strong to severe storms over far western
Oklahoma will continue to move east near I-40. Damaging winds up
to 70 mph will be the main hazard with this complex, though hail
up to golf ball size, heavy rainfall, and frequent lightning are
possible as well. This complex will likely impact the Oklahoma
City metro area in the 5-7 pm time frame. This complex may grow
upscale in wind potential as well as coverage in the next several
hours with numerous severe reports of mainly damaging wind possible.
Latest model runs, including HRRR, seemed to be doing a poor job
handling this complex.

Additional isolated to scattered strong to severe thunderstorms
may form ahead of this complex through 8 pm this evening as the
air is weakly capped across Oklahoma. South of the Red River,
capping appears to be stronger. Sufficient shear (0-6 km bulk
shear 30-45 kt) and instability (MLCAPE 1000-2500 J/kg which is in
the 90th percentile or higher for this time of year) support
supercells and multicells capable of large hail and damaging
winds. Locally heavy rainfall is possible as well, though
widespread flooding seems unlikely due to decent storm motions
generally over 20 mph.

After 8 pm this evening, activity this afternoon should diminish,
and the main attention for additional storms will switch to the
High Plains which may congeal and dive southeast into a large
MCS/squall line. Latest model guidance have been suggesting this
potential, though confidence is not too high as ongoing storms
this afternoon will impact the local environment. There appears to
be a lower severe threat with these storms compared to this
afternoon due to the loss of daytime heating and as the boundary
layer cools and becomes more stable. However, a few reports of
damaging winds up to 70 mph and large hail up to golf balls will
be possible along with locally heavy rainfall. The timing of this
possible complex remains uncertain, but generally believe it would
occur in the 8 pm to 4 am time frame. Did not go too high with
rain chances tonight as not completely sure this complex will
materialize.

Sunday, a few morning showers and storms with locally heavy
rainfall may linger during the morning hours, mainly southeast of
I-44. Otherwise, decreasing clouds and hot/humid conditions are
expected.

Sunday night through next Saturday, hot and humid conditions are
generally forecast with limited rain chances. Temperatures are
forecast to be well above average for mid to late September. A
cold front may bring cooler conditions and higher rain chances by
the end of the week.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  88  70  92 /  60  30  10   0
Hobart OK         64  90  69  95 /  60  30  10   0
Wichita Falls TX  67  91  71  96 /  60  40  10   0
Gage OK           62  89  65  94 /  50  10   0   0
Ponca City OK     62  87  70  92 /  50  20  10  10
Durant OK         69  90  69  94 /  40  50  10   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/17
Hazardous weather outlook, Sep 17, 2:44 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SAT SEP 17 2016

OKZ004>048-050>052-TXZ083>090-181945-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
244 PM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF STRONG TO SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.

LOCATION...
A SLIGHT RISK COVERS AN AREA ALONG AND WEST OF A LINE FROM ALVA
AND KINGFISHER... TO EL RENO AND LAWTON OKLAHOMA... TO CROWELL
TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND COVERS THE
REST OF THE AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 TO
70 MPH WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A
CONCERN.

DISCUSSION...
TWO ROUNDS OF STORMS ARE EXPECTED THROUGH EARLY SUNDAY. THE FIRST
ROUND WILL BE WITH A SMALL COMPLEX OF STORMS MOVING EAST ALONG
I-40 AND ANY ISOLATED TO SCATTERED STORMS THAT DEVELOP THIS
AFTERNOON AND EARLY EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS.

THE SECOND ROUND OF STORMS WILL BE DUE TO A THUNDERSTORM COMPLEX
THAT IS EXPECTED TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA
LATER THIS EVENING AND OVERNIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH BOTH ROUNDS OF
STORMS. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN
IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. THE POTENTIAL FOR
SEVERE STORMS WILL LIKELY DECREASE OVERNIGHT BUT GUSTY WINDS AND
HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA SUNDAY
MORNING WITH THE STORMS MOVING EAST AND SOUTHEAST OUT OF THE AREA
THROUGH THE DAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND FRIDAY
NIGHT ACROSS NORTHERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Sep 17, 4:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     7 W WATONGA             35.85N 98.54W
09/17/2016  M60 MPH          BLAINE             OK   MESONET

&&

JPIKE
Local storm report, Sep 17, 4:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     4 N WATONGA             35.91N 98.41W
09/17/2016  M60 MPH          BLAINE             OK   EMERGENCY MNGR

0452 PM     TSTM WND GST     MOORE                   35.34N 97.49W
09/17/2016  M64 MPH          CLEVELAND          OK   PUBLIC

            AT SANTA FE AVE AND SW 34TH ST

&&

JPIKE
Special weather statement, Sep 17, 4:56 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT SAT SEP 17 2016

OKZ041-042-047-172230-
PONTOTOC OK-MURRAY OK-JOHNSTON OK-
456 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PONTOTOC...
NORTHEASTERN MURRAY AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 530 PM
CDT...

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SULPHUR...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3444 9697 3453 9703 3465 9689 3461 9681
      3451 9678 3445 9681
TIME...MOT...LOC 2154Z 224DEG 15KT 3450 9692

BRB
Special weather statement, Sep 17, 4:59 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT SAT SEP 17 2016

OKZ025-172230-
OKLAHOMA OK-
459 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA COUNTY UNTIL 530 PM
CDT...

AT 456 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEL CITY...
MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3538 9753 3548 9759 3568 9744 3556 9725
      3538 9719
TIME...MOT...LOC 2156Z 238DEG 12KT 3547 9745

BRB
Special weather statement, Sep 17, 5:02 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT SEP 17 2016

OKZ027-028-172230-
GRADY OK-MCCLAIN OK-
502 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRADY AND
SOUTHWESTERN MCCLAIN COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
DIBBLE...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3491 9771 3507 9772 3516 9746 3501 9738
      3486 9739
TIME...MOT...LOC 2159Z 272DEG 14KT 3499 9764

BRB
Local storm report, Sep 17, 5:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     3 SW MOORE              35.30N 97.51W
09/17/2016  E70 MPH          CLEVELAND          OK   TRAINED SPOTTER

            70 MPH ESTIMATED GUST NEAR SERRANO DR. AND SW 168TH

&&

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:13 AM CDTSpecial Weather StatementOUNAlfalfa32 min
Sep 17, 2:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Roger Mills60 min
Sep 17, 2:08 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray28 min
Sep 17, 2:28 PM CDTSpecial Weather StatementOUNJohnston47 min
Sep 17, 2:57 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more63 min
Sep 17, 3:14 PM CDTSpecial Weather StatementOUNJohnston31 min
Sep 17, 3:23 PM CDTSevere Thunderstorm WarningOUNAtoka, Johnston37 min
Sep 17, 3:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Sep 17, 3:43 PM CDTSpecial Weather StatementOUNCanadian32 min
Sep 17, 3:48 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Kiowa, Washita57 min
Sep 17, 4:07 PM CDTSpecial Weather StatementOUNCanadian23 min
Sep 17, 4:11 PM CDTSevere Thunderstorm WarningOUNCanadian34 min
Sep 17, 4:14 PM CDTSpecial Weather StatementOUNOklahoma31 min
Sep 17, 4:18 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma27 min
Sep 17, 4:26 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady64 min
Sep 17, 4:31 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Sep 17, 4:45 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma30 min
Sep 17, 4:47 PM CDTSpecial Weather StatementOUNOklahoma28 min
Sep 17, 4:54 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher39 min
Sep 17, 4:56 PM CDTSpecial Weather StatementOUNMurray34 min
Sep 17, 4:59 PM CDTSpecial Weather StatementOUNOklahoma31 min
Sep 17, 5:02 PM CDTSpecial Weather StatementOUNMcClain28 min
Sep 17, 5:05 PM CDTSevere Thunderstorm WarningOUNCleveland25 min
Sep 17, 5:32 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan43 min
Sep 17, 5:44 PM CDTSpecial Weather StatementOUNPontotoc31 min
Sep 17, 5:49 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Sep 17, 5:52 PM CDTSpecial Weather StatementOUNNoble, Payne38 min
Sep 17, 6:01 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie44 min
Sep 17, 6:29 PM CDTSevere Thunderstorm WarningOUNHughes, Johnston, Murray, Pontotoc, Pottawatomie, Seminole28 min
Sep 17, 6:30 PM CDTSpecial Weather StatementOUNNoble, Payne30 min
Sep 17, 6:56 PM CDTSpecial Weather StatementOUNCoal, Hughes, Seminole49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.